Drug maker recalls 200,000 bottles of Acetaminophen Tablets for labelling error

*Drug producer A-S Medication Solutions, LLM discloses that prescription drug labels containing important health information are missing in the affected bottles of extra-strength Acetaminophen

Isola Moses | ConsumerConnect

In order to prevent what could result in potentially severe health complications for consumers, almost 200,000 bottles of extra-strength acetaminophen are being recalled across the entire United States (US) because of a mislabelling error that could result in potentially severe health complications.

A-S Medication Solutions, LLM said its over-the-counter (OTC) products inadvertently received an incomplete prescription drug label instead of the official OTC Drug Facts label.

The development has resulted in important health information being excluded from the product packaging.

The company in an announcement posted to the US Food and Drug Administration (FDA) Web site, said: “Use of acetaminophen could be potentially harmful if safety warnings contained on the OTC label are not observed including: liver damage if consumers exceed the recommended dose, combine use with excessive consumption of alcohol, or are allergic to the active ingredient.”

ASM said it would be notifying distributors and consumers about the recall.

The products were designated as “Acetaminophen Extra Strength 500 mg Tablets, 100 ct. bottles” and were distributed by Humana to its members in Health Essentials Kits.

It is noted that Acetaminophen poisonings cause concern among consumers, as this recall once again, shines a light on the potential dangers of acetaminophen, which is usually used to treat pain and fever symptoms, report said.

In October 2020, a study found that acetaminophen poisonings were becoming increasingly common because the drugs were being prescribed in higher doses.

The researchers found that poisoning cases rose by 40 percent over a five-year period starting in 2003, shortly after consumers were able to buy 1,000-milligram doses of the drug instead of being limited to 500-milligram doses.

Unfortunately, the team said poisoning cases had continued to rise every year since then.

Researcher Andrea Burden noted: “It is a very safe drug, but only for short-term pain relief and as long as the daily dosage does not go above the recommended range.”

Consumers who have questions about the ASM Acetaminophen recall can contact the company by phone at 847-680-3515, ext. 236, or by e-mail at anel.figueroa@a-smeds.com.

Kindly Share This Story